U.S. doctors online nowAsk doctors free
United Kingdom
A 25-year-old female asked:

I had a normal period on 24th february. on 2nd march i took 2 months worth of contraceptive pills. doctor said could cause irregular bleeding. today ive had some bright red blood in my underwear not due for another week. is this from the pills???

1 doctor answer1 doctor weighed in
Dr. John Berryman
Obstetrics and Gynecology 55 years experience
2 mo. of bcp's ?: Taking "two months of bcp's " on March 2nd will make your estrogen levels quite elevated, so stopping the pills will cause bleeding which can be heavy and "bright red". Taking the active pills as you described can be dangerous so talk to your healthcare provider about the reasons you decided to do this.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Mar 20, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.